On a class of metrics related to graph layout problems

Letchford, A N and Reinelt, G and Seitz, H and Theis, D O (2010) On a class of metrics related to graph layout problems. Linear Algebra and its Applications, 433 (11-12). pp. 1760-1777.

PDF (On a class of metrics related to graph layout problems)
10.pdf - Submitted Version

Download (265kB)


We examine the metrics that arise when a finite set of points is embedded in the real line, in such a way that the distance between each pair of points is at least 1. These metrics are closely related to some other known metrics in the literature, and also to a class of combinatorial optimization problems known as graph layout problems. We prove several results about the structure of these metrics. In particular, it is shown that their convex hull is not closed in general. We then show that certain linear inequalities define facets of the closure of the convex hull. Finally, we characterize the unbounded edges of the convex hull and of its closure.

Item Type:
Journal Article
Journal or Publication Title:
Linear Algebra and its Applications
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
11 Jul 2011 18:35
Last Modified:
27 Dec 2022 01:46